Get E-Book on COVID-19

Q. How long should my mom take anticoagulants for DVT?

Answered by
Dr. Parth R Goswami
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 09, 2020 and last reviewed on: Sep 02, 2020

Hello doctor,

My mother is suffering from DVT which was diagnosed just yesterday. I want a second opinion on her treatment and Doppler results. The doctor said that there is no need to admit her in the hospital and he prescribed Rivaroxaban 15 mg twice daily for 21 days along with Ibuprofen 400 mg. Also, injection Enoxaparin Sodium was given. Esomeprazole was given to prevent upset stomach and microfibre cloth stocking was given to wear from morning until bedtime.

I am worried about the amount of clots in her leg. Are the treatment and medications given optimum? How long will she have to take anticoagulant medication? Is she safe from pulmonary embolism now that the treatment has started? How much walk is recommended?

She is also diabetic and hypertensive and takes Glycophage 750 mg and Concor2.5.

Dr. Parth R Goswami

Hematology Pathology
#

Hi,

Welcome to icliniq.com.

I can understand your concern. The following are the answers of your asked questions.

Yes, your mother has been put on the best anticoagulant medication. Rivaroxaban and Apixaban are the best anticoagulant oral drugs. Enoxaprin is injectable anticoagulant drug to treat blood clots. So given treatment is the best and optimum.

She needs to take Rivaroxaban for at least three months. Some doctor prefer to use it for six months. After 21 days, Rivaroxaban dose has to be changed to 20 mg once a day.

Pulmonary embolism has to be ruled out by CT (computerized tomography) pulmonary angiography and D-dimer. If it is not developed with medication pulmonary embolism can be prevented. Advise her only mild to moderate degree exercise. Ask her to walk only for 30 minutes maximum.

Additionally, I want to say that her HbA1c (glycated hemoglobin) is high. So treat her diabetes as well after consulting your doctor.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
I am under Xarelto for DVT. How many months should I continue this?
What is the treatment for mitral stenosis?
What is the treatment for hematoma?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it safe to change the dosage of heart medicines to once every two days?

Query: Hi doctor,I am a 49 year old male. Five years ago, I got two stents on the left. Actually, my heart was good only 30 % block. I take Vitoryn and Aspirin until now. I started having arrhythmia two years ago. AF comes out once every one and a half months for two to four hours. When AF a...  Read Full »

How does DVT present?

Query: Hi doctor, I am an 18 year old healthy female. All day today, I have had sharp pain in one tiny spot on my left hand. There is a tiny red mark that looks like a scratch, but it is not. It is not warm, but the pain is also spreading to my arm. I have also had the same type of pain in both my legs and...  Read Full »

Why am I continuously getting a blood clot in my left leg?

Query: Hi doctor, I am a 23 year old female, who is 5.9 feet tall and weighs 190 lbs. Several months ago, I was diagnosed with factor II clotting disorder after getting a superficial blood clot in my left leg while on NuvaRing. I stopped the NuvaRing immediately at my doctor's request due to the estrogen. ...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.